Wisconsin, 2010Dust Devil in Wisconsin, April 11, 2010
April 11, 2010 · NWS GRB · 1 event in 1 county or zone
Sunshine and light winds lead to the development of a relatively strong dust devil in northern Lincoln County near Gilbert.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $600
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Sunshine and light winds lead to the development of a relatively strong dust devil in northern Lincoln County near Gilbert.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Apr 11, 2:55 AM CST, 10 hours 5 minutes earlier.
Area forecast discussion, Apr 11, 2:55 AM CST, 10 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
355 AM CDT SUN APR 11 2010
.SHORT TERM...TODAY THROUGH MONDAY...WEATHER HIGHLIGHTS INCLUDE
MILD AND VERY DRY CONDITIONS TODAY...AND THE ARRIVAL OF SOME
RAIN ON MONDAY AFTERNOON.
THE COLD FRONT THAT MOVD THROUGH GRB CWA YDAY WAS SITUATED ACROSS
CNTRL IL AND THE NORTHERN OHIO VALLEY EARLY THIS MORNING. MSAS
ANALYSIS AND SFC OBS ALSO SHOWED A WEAK BOUNDARY MOVG INTO FAR
NORTHERN WI. A S/W TROF MOVG ALONG THE NORTHERN MN BORDER WAS
PRODUCING SOME MID-LEVEL CLOUDS...BUT THESE WERE POISED TO STAY
NORTH OF WI. A RIDGE OF PACIFIC HIGH PRESSURE EXTENDED ACROSS
THE STATE...ACCOMPANIED BY DEW POINTS IN THE UPPER TEENS AND 20S.
EXPECT SUNNY SKIES TODAY...WITH VERY DEEP MIXING TO 750-700 MB
THIS AFTERNOON. THIS IS A FAIRLY COMMON CHARACTERISTIC OF A
SPRINGTIME PACIFIC AIR MASS. THE ABUNDANT SUNSHINE AND DEEP
MIXING SHOULD YIELD MAX TEMPS IN THE 60S THROUGHOUT THE CWA...
EXPECT NEAR LK MICH...WHERE A LK BREEZE WILL DEVELOP. AVERAGE
MIXING RATIOS IN THE MIXED LAYER WILL BE AS LOW AS 1.5 TO 2
G/KG THIS AFTERNOON...WHICH SUPPORTS DEW POINTS IN THE TEENS
IN THE SANDY SOIL REGIONS...AND AROUND 10 F IN THE FAR NORTH.
THIS WILL POSE A FIRE WEATHER THREAT...AS RELATIVE HUMIDITY
DROPS INTO THE TEENS. THE CONDITIONS WILL BE MOST CRITICAL
OVER N WI...WHERE DROUGHT CONDITIONS PERSIST...AND WINDS MAY
GUST TO 15 MPH DUE TO SUBSIDENCE BEHIND A PASSING S/W TROF.
TONIGHT...EXPECT A GRADUAL INCREASE IN HIGH CLOUDS OVERNIGHT...
WITH MIN TEMPS LIKELY A FEW DEGREES MILDER THAN THIS MORNING'S
READINGS.
ON MONDAY...MODELS HAVE TRENDED FASTER WITH THE ARRIVAL OF
PCPN...IN ASSOCIATION WITH A NORTHWARD SURGE OF A H8 WARM
FRONT AND MID-LEVEL FRONTOGENETIC FORCING. GIVEN THE AMOUNT OF
DRY AIR IN PLACE...HAVE DELAYED THE ARRIVAL UNTIL THE
AFTERNOON...KEPT NORTHERN WI DRY UNTIL EVG...AND BACKED OFF A
BIT ON MODEL QPF FCSTS OVER OUR SOUTHERN COUNTIES. THE HIGHEST
POPS (50 PERCENT) WILL BE IN CNTRL WI...WHERE SOME WEAK ELEVATED
INSTABILITY MAY ALSO SUPPORT ISOLD THUNDER LATE IN THE DAY. HAVE
USED A BLEND OF MET/MAV GUIDANCE...WITH SOME TWEAKING TO LOWER
TEMPS WHERE RAIN IS ANTICIPATED.
.LONG TERM...MONDAY NIGHT THROUGH SATURDAY
LOW PRESSURE IS EXPECTED TO DEVELOP ACROSS THE ROCKIES MONDAY
NIGHT AND THEN MOVE TO NEAR THE CANADIAN BORDER BY TUESDAY
AFTERNOON. SURFACE WARM FRONT WILL BE WELL SOUTH OF THE AREA.
850MB WARM FRONT WILL BE DRAPED ACROSS THE REGION. 850MB JET
CRANKS UP MONDAY NIGHT WITH ABUNDANT LOW LEVEL MOISTURE SHOULD
ALLOW FOR SHOWERS AND THUNDERSTORMS TO DEVELOP. MODELS INDICATED
850MB LIFTED INDICES OF -2 TO -4 C/KM. BEST CHANCES FOR
THUNDERSTORMS WILL BE ACROSS THE SOUTHERN PORTION OF THE FORECAST
AREA. BOTH THE GFS/WRF INDICATED 700/500MB FRONTOGENETIC FORCING
OVER THE NORTH MONDAY NIGHT. HAVE INCREASED CHANCES FOR RAIN INTO
THE LIKELY CATEGORY...EXCEPT OVER THE FAR NORTH.
ON TUESDAY...BOUNDARY REMAINS WELL SOUTH OF THE FORECAST AREA
AS OUTFLOW BOUNDARIES WILL MORE THAN LIKELY PUSH THE
FRONT EVEN FURTHER SOUTH THAT WHAT THE MODELS INDICATED ON THIS
RUN. LATEST MODEL RUNS TONIGHT WOULD ALSO INDICATE TEMPERATURES
BARELY REACHING 50 ON TUESDAY. THIS WAS SUPPORTED BY 00Z THE
BUFKIT SOUNDINGS WHICH KEPT HIGHS IN THE 40S ALL DAY. LOWERED HIGH
TEMPERATURES SEVERAL DEGREES ON TUESDAY...AND MAY NOT HAVE GONE
FAR ENOUGH IF LATEST MODEL TRENDS CONTINUE. WITH THE BOUNDARY TO
THE SOUTH AND WEAK 850MB WARM ADVECTION ALONG THE FRONT...MODELS
DID DEPICT RIGHT ENTRANCE REGION OF A 300MB JET MOVING TO THE NORTHEAST
OF THE AREA. THIS FEATURE COULD TRIGGER A SHOWER OR THUNDERSTORMS
OVER FAR NORTHEAST WISCONSIN TUESDAY NIGHT.
WITH THE SURFACE LOW ACROSS THE NORTHERN PLAINS AND MOVING AWAY FROM
THE STATE...THERE ARE MANY QUESTIONS ON HOW FAR NORTH THE BOUNDARY
WILL GET. THE GFS SPLITS THE FORECAST AREA IN HALF WITH THE NORTH
REMAINING IN THE COOL SECTOR WHILE THE SOUTHERN PORTION OF THE
FORECAST AREA COULD GET REALLY MILD. THE ECMWF ALSO SHOWED THE FAR
NORTHEAST STAYING REALLY COOL. HAVE LOWERED MAX TEMPERATURES ON
WEDNESDAY OVER THE FAR NORTHEAST DUE TO THE RECENT MODEL INDICATIONS
THAT THE WARM FRONT MAY NOT REACH THAT AREA. LATER SHIFTS WILL
NEED TO FINE TUNE THE FORECAST FOR POPS/WEATHER AND MAXIMUM
TEMPERATURES. DIFFERENCES CONTINUE AT THE END OF THE WEEK WITH
GFS BRINGING THE FRONT NORTHWARD ON FRIDAY. THE ECMWF WOULD
SUGGEST CANADIAN HIGH PRESSURE WOULD PUSH THE FRONT SOUTH OF THE
AREA ON FRIDAY.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED TODAY AND TONIGHT...WITH
ONLY A GRADUAL INCREASE IN MID/HIGH CLOUDS ANTICIPATED OVERNIGHT.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
KIECKBUSCH/ECKBERG
Hazardous weather outlook, Apr 11, 3:11 AM CST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
411 AM CDT SUN APR 11 2010
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-120915-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
411 AM CDT SUN APR 11 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
AND NORTHEAST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS DURING THE EARLY TO MIDDLE
PART OF THE WORK WEEK...BUT SEVERE WEATHER IS NOT ANTICIPATED
AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
LMZ521-522-541>543-120915-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
411 AM CDT SUN APR 11 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS DURING THE EARLY TO MIDDLE
PART OF THE WORK WEEK...BUT SEVERE WEATHER IS NOT ANTICIPATED
AT THIS TIME.
TSK/RE
Dust Devil, Lincoln
- When
- April 11, 1:00 PM CST to 1:05 PM CST
- Where
- Lincoln County, 3.17 mi ENE of Wisconsin Dam
- Property damage
- $600
- Reported by
- Public
- Coordinates
- 45.432, -89.687
A dust devil formed during the afternoon on a sunny, mild day, and moved through the backyard of a family home. The dust devil picked up a trampoline, threw it 10 feet in the air, and smashed it into the side of a garage. The whirlwind continued through the yard and picked up burning corn stalks and paper from a fire barrel, swirling the debris around. The dust devil crossed a nearby road into a field and dissipated.
- Dust Devil
- A small rotating column of dust from surface heating that caused damage or injury.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Heavy Rain in California, April 11 to 12, 20102 deaths · 1 injured · $47,000 · 3 events
- Winter Storm and Hail in California, April 11 to 12, 2010$200,000 · 0.75 in hail · 7 events
- Flash Flood and Hail in Texas, April 11 to 12, 2010$150,000 · 2 in hail · 6 events
- Wildfire in Georgia, April 11 to 12, 2010$28,000 · 2 events
- Hail in Texas, April 11, 20102 in hail · 12 events
- Heavy Snow and High Wind in California, April 11 to 12, 201054 kt wind · 7 events
- Winter Storm in California, April 11 to 12, 20102 events
- High Wind in Nevada, April 11, 201056 kt wind · 2 events
- Heavy Snow in California, April 11 to 12, 20102 events
- Hail in New Mexico, April 11, 20101 in hail · 2 events
- Waterspout in South Atlantic Coastal Waters, April 11, 20101 event
- Marine Thunderstorm Wind in Gulf of Mexico, April 11, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 216059.